m+Medelevator.RU
← Поиск публикаций
Cureus · 2024

Propylthiouracil-Induced Anti-Neutrophil Cytoplasmic Antibody (ANCA)-Associated Vasculitis Presenting with Multiple Sterile Abscesses, Mononeuritis Multiplex, and Splenic Vein Thrombosis: A Case Report and Literature Review.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Karageorgiou Ioannis, Pokharel Ashbina, Pokharel Ashbita, Niedzialkowska Ewelina, Bateman Judith

Аннотация

Anti-neutrophil cytoplasmic antibody-associated vasculitis (AAV) represents a rare group of disorders, that traditionally includes diseases like granulomatosis with polyangiitis (GPA), eosinophilic granulomatosis with polyangiitis (EGPA), and microscopic polyangiitis (MPA). However, AAV can also be triggered by medications such as propylthiouracil (PTU). This article focuses on the subset of drug-induced AAV. We examine how certain medications, notably PTU, can provoke an AAV response, detailing the pathophysiological mechanisms and clinical implications. A 72-year-old female being treated with PTU presented with bilateral hand abscesses, generalized weakness, and frequent falls. Despite initial treatments, her condition worsened, prompting consideration of AAV secondary to PTU. Following appropriate diagnostic procedures and initiation of treatment, including steroids, heparin, and rituximab, the patient showed significant improvement. PTU-induced AAV is a serious, albeit rare, side effect characterized by anti-neutrophil cytoplasmic autoantibodies, with the potential for varied organ involvement and generally a better prognosis than primary AAV. The atypical presentation in this case underscores the importance of clinician vigilance and awareness, ensuring timely diagnosis and appropriate management of this complex condition.